MAUDE Adverse Event Report: SORIN GROUP ITALIA S.R.L. D 100 PH.I.S.I.O. NEWBORN HOLLOW FIBER MEMBRANE OXYGENATOR WITH RESERVOIR; HOLLOW FIBER MEMBRANE OXYGENATOR WITH HARDSHELL CARDIOTOMY/VENOUS RESERVOIR

SORIN GROUP ITALIA S.R.L. D 100 PH.I.S.I.O. NEWBORN HOLLOW FIBER MEMBRANE OXYGENATOR WITH RESERVOIR; HOLLOW FIBER MEMBRANE OXYGENATOR WITH HARDSHELL CARDIOTOMY/VENOUS RESERVOIR
Catalog Number 050531
Medical Device Problem Codes Low Readings (2460); Device Operational Issue (2914)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/26/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Patient identifier was not provided.Initial reporter telephone number: (b)(6).The age of the device was calculated as the time elapsed between the device sterilization and the date of event.(b)(4).Sorin group (b)(4) manufactures the d 100 ph.I.S.I.O.Hollow fiber oxygenator.The incident occurred in (b)(6).Per exemption number e2016005, sorin group (b)(4) is submitting the report for both sorin group (b)(4) (manufacturer) and (b)(4).(importer).A review of the dhr did not identify any deviations or non-conformities relevant to the reported issue.If any additional information pertinent to the reported event is received, it will be provided in a supplemental report.Device not available for inspection.
 
Event or Problem Description
Sorin group (b)(4) received a report that the arterial gas (oxygen) levels of the d 100 ph.I.S.I.O.Oxygenator dropped to low values during a procedure.The procedure was completed without changing the oxygenator.There is no report of patient injury.
 
Additional Manufacturer Narrative
Sorin group (b)(4) manufactures the d 100 ph.I.S.I.O.Hollow fiber oxygenator.The incident occurred in (b)(6).(b)(4).Per exemption number e2016005.The device was not made available for investigation by the customer.However, the blood flow and oxygen flow data recorded by the customer during the procedure were provided, which indicated that the optimal gas/blood flow ratio described in the instructions for use (ifu) was not achieved, while maximum blood flow rate was exceeded.This may be the cause of oxygenator poor gas exchange.Without the ability to investigate the device, a device failure could not be confirmed and a root cause could not be determined.A review of the dhr did not identify any deviations or non-conformities relevant to the reported issue.

Brand Name
D 100 PH.I.S.I.O. NEWBORN HOLLOW FIBER MEMBRANE OXYGENATOR WITH RESERVOIR
Common Device Name
HOLLOW FIBER MEMBRANE OXYGENATOR WITH HARDSHELL CARDIOTOMY/VENOUS RESERVOIR
Manufacturer (Section D)
SORIN GROUP ITALIA S.R.L.
strada statale 12 nord, 86
mirandola (mo)
MDR Report Key6402817
Report Number9680841-2017-00007
Device Sequence Number663227
Product Code DTZ
UDI-Device Identifier08033178100359
UDI-Public(01)08033178100359(17)190315(10)1603140132
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K061031
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/07/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date03/15/2019
Device Catalogue Number050531
Device Lot Number1603140132
Was Device Available for Evaluation? No
Distributor Facility Aware Date02/13/2017
Device Age11 MO
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 02/13/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date03/14/2017
Supplement Report FDA Received Date06/07/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age8 MO
Patient Weight5